Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2009 February;168(1) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2009 February;168(1):63-7

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions

 

CASE REPORTS   

Gazzetta Medica Italiana Archivio per le Scienze Mediche 2009 February;168(1):63-7

Copyright © 2009 EDIZIONI MINERVA MEDICA

language: English

Diffuse alveolar hemorrhaging after cocaine use: case report

Rea G., Guarino C., Rossi G., La Cerra G., Cesaro C., Muto R.

1 Dipartimento dei Servizi Diagnostici e Generali Seconda Università di Napoli, A.O.R.N V. Monaldi, Napoli, Italia 2 Dipartimento di Scienze Cardio-Toraciche Seconda Università degli Studi di Napoli A.O.R.N V. Monaldi, Napoli, Italia


PDF


The habitual use of narcotics may result in various chest complications, including pulmonary and aspiration inflammation, cardiogenic pulmonary edema, acute pulmonary damage, pulmonary hemorrhaging, barotrauma, and septic embolism. Drugs that may play a role in chest distress include cocaine, heroin, opiates, and amphetamine derivations. The authors describe a case of alveolar hemorrhaging in an occasional alkaloid cocaine (crack) user. Results of conventional radiography, HRCT, clinical laboratory analysis, and bronchoalveolar lavage confirmed the morphologic finding. Awareness of complications arising in persons with a positive history of drug abuse may aid in establishing prompt diagnosis and adequate treatment.

top of page